MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDOS INTERNATIONAL SàRL CH VELYS ROBOTIC-ASSIST STATION; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451611001
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Problem report: case 1 of 2.It was reported there was an error on placing the viper prime screw via robotic guidance.They received feedback from the monitor that they losed adaptive tracking as indicated by a red screen and red screw - and the screw appears off compared to plan.However, on minor troubleshooting, which entailed removing the screw and resending trajectories the screw seemed to follow the same path and on final xray showed it was accurately placed according to plan.What type of surgery: mis posterior fusion.What step were they on when this issue occurred? screw placement.Was this a robotic or navigation only procedure? robotic assist.Troubleshooting: listed above - requested fse support for the case log to be reviewed.Patient involvement? yes.Were there reports of injuries, medical intervention or prolonged hospitalization? no - minor 3 min delay.Next day of surgery: (b)(6) 2026.All information has been disclosed.No further information was provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: investigation summary according to the information received, the issue with the following product: 451611001 sn (b)(6).Error on placing the viper prime screw via robotic guidance.Rep stated the received feedback from the monitor that they loss adaptive tracking as indicated by a red screen and red screw - and the screw appears off compared to plan.However, on minor troubleshooting, which entailed removing the screw and resending trajectories the screw seemed to follow the same path and on final xray showed was accurately placed according to plan.Results received from the engineering team: (uploaded under velys navigation station (b)(6).Investigation summary: this issue was investigated and reviewed by the r&d and tpm team.The investigation confirmed the allegation.The investigation showed that multiple potential causes may have lead to the skiving of the screw implant due to user error in surgical workflow (bone preparation, soft tissue pressure, etc.).There were no defects found with the system and software.The reporter indicated that there was no negative impact to the patient outcome and no patient harm other than the delay to realign the robotic arm and the investigation indicates that the system was behaving properly.This issue will be continued to be monitored through complaint trending as part of post market surveillance.Root cause: the most probable rootcause of this skiving is due a use error, by not following ri instruments stg instructions, and by instrumenting the vertebra without releasing soft tissue pressure.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Device history review no manufacturing record evaluation required as no manufacturer or service-related issue found.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VELYS ROBOTIC-ASSIST STATION
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key24130062
Report Number1526439-2026-00050
Device Sequence Number5407459
Product Code OLO
UDI-Device Identifier10705034646008
UDI-Public(01)10705034646008
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K233228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451611001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown